Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 178, NWS Raleigh, NC

July 7, 2016Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 8:10 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 35 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 8:10 PM EDT (00:10 UTC)
Expired
Jul 7, 2016, 8:45 PM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:18 PM EDTTSTM WND DMG3 Ene Grantham, NCONE TREE WAS REPORTED DOWN ON OVERMAN ROAD NEAR GRANTHAM.
Jul 7, 8:18 PM EDTTSTM WND DMG3 Wsw Mar-Mac, NCONE TREE WAS REPORTED DOWN ON OVERMAN ROAD NEAR GRANTHAM.
Jul 7, 8:24 PM EDTTSTM WND DMG3 Wsw Seven Springs, NCTREE DOWN ON A HOUSE ON HIGHWAY 111 SOUTH NEAR PRICE ROAD.
Jul 7, 8:35 PM EDTTSTM WND DMG1 Ese Brogden, NCTREES DOWN IN THE ROAD AT POTTS AND GENOA ROADS.
Jul 7, 8:43 PM EDTTSTM WND DMGGoldsboro, NCMULTIPLE TREES REPORTED DOWN WITH POWER LINES ACROSS THE GOLDSBORO AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2952 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS52 KRAH 080010
SVRRAH
NCC101-191-080045-
/O.NEW.KRAH.SV.W.0178.160708T0010Z-160708T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF SMITHFIELD TO 12 MILES
  NORTHWEST OF MOUNT OLIVE TO NEAR WARSAW...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...SMITHFIELD...MOUNT OLIVE...FREMONT...WALNUT CREEK...
  SELMA...FOUR OAKS...PINE LEVEL...PRINCETON AND PIKEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
      3517 7793 3516 7797 3518 7799 3519 7802
      3518 7809 3519 7816 3521 7817 3522 7824
      3550 7851 3559 7799 3559 7782 3543 7783
      3540 7780 3538 7780
TIME...MOT...LOC 0010Z 260DEG 50KT 3543 7840 3530 7825 3502 7818 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
2 follow-up statements
181 
WWUS52 KRAH 080032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT THU JUL 7 2016

NCC101-080042-
/O.CAN.KRAH.SV.W.0178.000000T0000Z-160708T0045Z/
JOHNSTON NC-
832 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3534 7782 3518 7783 3515 7790 3519 7796
      3520 7796 3523 7802 3529 7806 3533 7811
      3538 7815 3542 7815 3557 7807 3558 7806
      3559 7800 3558 7782 3543 7783 3540 7780
      3538 7780
TIME...MOT...LOC 0032Z 259DEG 50KT 3548 7806 3535 7791 3519 7784 

$$

NCC191-080045-
/O.CON.KRAH.SV.W.0178.000000T0000Z-160708T0045Z/
WAYNE NC-
832 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WAYNE COUNTY...

AT 832 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF FREMONT TO NEAR WALNUT CREEK TO 8
MILES SOUTH OF LA GRANGE...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...WALNUT CREEK...PIKEVILLE...EUREKA...
SEVEN SPRINGS...BROGDEN...MAR-MAC...
NAHUNTA AND CLIFFS OF THE NEUSE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3534 7782 3518 7783 3515 7790 3519 7796
      3520 7796 3523 7802 3529 7806 3533 7811
      3538 7815 3542 7815 3557 7807 3558 7806
      3559 7800 3558 7782 3543 7783 3540 7780
      3538 7780
TIME...MOT...LOC 0032Z 259DEG 50KT 3548 7806 3535 7791 3519 7784 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
001 
WWUS52 KRAH 080045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT THU JUL 7 2016

NCC191-080054-
/O.EXP.KRAH.SV.W.0178.000000T0000Z-160708T0045Z/
WAYNE NC-
845 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
845 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3534 7782 3518 7783 3515 7790 3519 7796
      3520 7796 3523 7802 3529 7806 3533 7811
      3538 7815 3542 7815 3557 7807 3558 7806
      3559 7800 3558 7782 3543 7783 3540 7780
      3538 7780
TIME...MOT...LOC 0043Z 260DEG 50KT 3548 7806 3535 7791 3519 7784 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jul 7, 3:20 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
320 PM EDT THU JUL 7 2016

.SYNOPSIS...
A potent upper level disturbance will cross the area this afternoon
and evening. Sunny skies and rising temperatures are expected on
Friday and Saturday as an upper level ridge centered over the Deep
South extends northeastward into the Carolinas.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 320 PM Thursday...

Potent MCV associated with the long-lived MCS that emanated from the
Central Plains yesterday and later dissipated over the Southern Appalachians
this morning, will track east-southeast across the Carolinas
this afternoon and evening.  Scattered convective development is expected
across the area this afternoon and evening.

Previous thinking from this morning is pretty much unchanged, with
convection expected to increase in coverage and perhaps
strengthen in intensity as the storms progress eastward, encountering
the moderate to strong buoyancy in place east of US 1 corridor.
Enhanced 40-45kt 700 mb flow in close proximity to the wave could
certainly support a potential for damaging winds, particularly east
of Hwy 1 where DCAPE approaches 1000 J/Kg.

In the wake of the wave exiting east of the area, convection should
diminish west to east during the late evening.

Lows tonight in the lower to mid 70s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 320 pm Thursday...

Central NC will remain along the southern fringes of the mid-level
westerlies as a compact upper trough progresses eastward across the
Great Lakes. An upper level trigger is not as readily discernible as
past days, however isolated to scattered storms will be possible
across the area Friday afternoon given the continued potential for
upstream disturbances/convection to influence the area, but more
importantly given the advection of an elevated mixed layer plume
into the area tomorrow afternoon and evening. If convection is
present(most likely needs to propagate into the area since the EML
will also cap weaker lift), moderate to strong destabilization of
2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will
support a risk of damaging thunderstorm wind gusts.

Expect sunny skies with highs in the mid/upper 90s. Diurnal
heating/mixing in the presence of an EML could allow sfc dewpoints
to mix out to some degree during the afternoon, particularly from
the Triangle north and west. As such, heat indices could approach
advisory criteria(105 F)across the southern portions of the forecast
area. Confidence is not high enough yet to include at this time, but
will continue to mention in the HWO and a heat advisory may be
issued in subsequent forecast issuance.

Lows Friday night in the lower to mid 70s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 100 PM Thursday...

Saturday and Saturday Night: Ahead of an approaching front,
instability will climb through the roof, especially in the east as
we heat up under an impressive elevated mixed layer featuring lapse
rates >7C/km. Weak shear and a strong cap below the EML are progged
as enough to suppress potential high-based convection even as SB
CAPEs potentially exceed 3K Joules. Meanwhile, drying will be
underway in the northwest with the front sagging south of the area
and PW's falling below 1.5 inches during the afternoon/evening. As
such, will maintain ongoing PoP-less forecast except for addition of
a slight chance in the southeast where weak low level convergence
with the frontal zone could be enough to force a connection between
surface-based and mid level instability. Highs still looking like
mid 90s north and upper 90s south. Mins Saturday night will be a bit
cooler than the previous morning under clear skies with a modestly
drier airmass in place - still seasonable, though, in the upper 60s
northwest to lower 70s across the east.

Sunday through Thursday: High temperatures will be seasonal (85 to
90) through the period, with minor day to day fluctuations driven by
the whims of cloud coverage and precip distribution. The frontal
zone will slow and stall in the vicinity of the NC/SC border Sunday,
providing a focus for convection, mainly diurnally driven, across
the south. A short wave ridge migrates east over the Atlantic coast
by Wednesday, but should provide only modest suppression with a very
moist airmass trapped below and the lingering diffuse frontal zone
remaining as a tangible feature likely to focus convection each day.
As such, will maintain chance diurnal PoPs slightly weighted towards
the south given the uncertainty in timing and extent of mesoscale
features that might tilt the PoP distribution one way or another.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 147 PM Thursday...

24-hr TAF Period: Brief periods of sub-vfr conditions are likely to
affect all terminals this afternoon/evening as scattered to numerous
thunderstorms develop in response to a potent upper level
disturbance moving through the region this evening. Thunderstorm
wind gusts of 40-50kts could accompany the stronger storms.  In the
wake of the disturbance convection will diminish from west to east
between 00 to 06z. As has been the case the past two mornings,
isolated pockets of fog will be possible Friday morning in areas that
receive heavy rainfall.

Looking Ahead: Isolated to scattered diurnal showers and storms will
be possible through early next week, but with generally VFR
conditions otherwise expected.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...mlm
AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU JUL 7 2016

NCZ011-026>028-041>043-075>078-083>086-088-089-082030-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
418 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND
WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH
THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE
SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY
BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>025-038>040-073-074-082030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-
418 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND
WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH
THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE
SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY
BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 7, 7:02 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     3 ENE ELLERBE           35.09N 79.71W
07/07/2016                   RICHMOND           NC   911 CALL CENTER

            POWER LINES DOWN NEAR INTERSECTION OF GREEN
            LAKE ROAD AND HAYWARD PARKER ROAD.

&&

RAH
Special weather statement, Jul 7, 7:09 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU JUL 7 2016

NCZ010-026-027-080000-
WARREN   NC-NASH   NC-FRANKLIN   NC-
709 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WARREN...
NORTH CENTRAL NASH AND NORTHERN FRANKLIN COUNTIES UNTIL 800 PM EDT...

AT 709 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLINTON...OR NEAR LOUISBURG...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...CASTALIA...CENTERVILLE...ARCOLA...
AVENTON AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3632 7798 3626 7797 3620 7801 3618 7798
      3619 7797 3618 7795 3606 7793 3606 7847
      3612 7851 3618 7849 3616 7846 3617 7844
      3616 7842 3623 7838 3623 7834 3625 7832
TIME...MOT...LOC 2309Z 263DEG 19KT 3614 7840

77
Special weather statement, Jul 7, 7:14 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT THU JUL 7 2016

NCZ023>025-080000-
DURHAM   NC-ORANGE   NC-ALAMANCE   NC-
714 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DURHAM...CENTRAL
ORANGE AND SOUTHEASTERN ALAMANCE COUNTIES UNTIL 800 PM EDT...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HILLSBOROUGH...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...MEBANE...LAKE MICHIE...
GORMAN...CANE CREEK RESERVOIR...SCHLEY...
ENO RIVER STATE PARK AND ROLLINGVIEW MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3609 7881 3609 7879 3607 7878 3607 7875
      3603 7875 3602 7874 3603 7872 3601 7870
      3596 7872 3592 7931 3612 7931 3621 7880
TIME...MOT...LOC 2314Z 261DEG 26KT 3604 7919

77
Local storm report, Jul 7, 7:20 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     POPE AFB                35.17N 79.01W
07/07/2016  M58 MPH          CUMBERLAND         NC   ASOS

            REPORTED AT POPE AIR FORCE BASE.

&&

RTE
Local storm report, Jul 7, 7:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     DUNN                    35.31N 78.62W
07/07/2016                   HARNETT            NC   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN IN THE
            DUNN AREA.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jul 7, 7:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT THU JUL 7 2016

NCZ008>011-025>027-041-080115-
WARREN   NC-WAKE   NC-HALIFAX   NC-DURHAM   NC-VANCE   NC-NASH   NC-
FRANKLIN   NC-GRANVILLE   NC-
758 PM EDT THU JUL 7 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WARREN...
NORTHEASTERN WAKE...NORTHWESTERN HALIFAX...NORTHERN DURHAM...VANCE...
NORTHERN NASH...FRANKLIN AND SOUTHERN GRANVILLE COUNTIES UNTIL 915 PM
EDT...

AT 758 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BUTNER TO NEAR WAKE
FOREST TO NEAR ZEBULON. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...WARRENTON...HALIFAX...
WAKE FOREST...BUTNER...ZEBULON AND FRANKLINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3651 7790 3636 7757 3634 7759 3631 7756
      3631 7749 3629 7744 3572 7845 3592 7854
      3617 7896 3624 7885 3624 7880 3627 7880
      3652 7836 3653 7791
TIME...MOT...LOC 2358Z 248DEG 25KT 3616 7882 3595 7846 3582 7840

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:33 PM EDTSpecial Weather StatementRAHEdgecombe27 min
Jul 8, 4:48 PM EDTSpecial Weather StatementRAHGuilford42 min
Jul 8, 5:23 PM EDTSpecial Weather StatementRAHWarren37 min
Jul 8, 6:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren37 min
Jul 8, 6:15 PM EDTSpecial Weather StatementRAHCumberland45 min
Jul 8, 6:30 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance75 min
Jul 8, 6:44 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash46 min
Jul 8, 6:47 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange58 min
Jul 8, 7:03 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson57 min
Jul 8, 7:05 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Halifax, Nash, Vance and 2 more70 min
Jul 8, 7:12 PM EDTSpecial Weather StatementRAHForsyth33 min
Jul 8, 7:13 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson47 min
Jul 8, 7:16 PM EDTSevere Thunderstorm WarningRAHForsyth59 min
Jul 8, 7:24 PM EDTSevere Thunderstorm WarningRAHEdgecombe66 min
Jul 8, 7:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange78 min
Jul 8, 7:43 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph77 min
Jul 8, 7:57 PM EDTSpecial Weather StatementRAHWayne48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.